Discussions that mention synthroid

Thyroid Disorders board


Levothyroxine is the most popular thyroid harmone replacement, and the favored choice of most doctors. It usually helps with symptoms. However there is a small "sub-group" of people who do not respond to it. I am taking 112 of "synthroid" the most popular brand name for levothyroxine. Good Luck finding relief for your symptoms.
Hi Sco24-
I was dx hypo in sept 05 and take 12.5mcg of synthroid. I was dx bc all summer long i was dizzy and light headed and it took 3 trips to the ER for them to figure out it was my thyroid causing it. It felt like someone was constantly pushing me backwards, and I always had to sit so I didnt pass out.
After taking the synthroid, I was extremely dizzy for 6 wks! It was so bad that for 2 wks i had no balance at all. It felt like someone was pushing me foward and tripping me! I always was blacking out and holding on to things to keep me from falling down.
Now its jan and i feel alittle better. Im light headed every now and then. I had a really hard time with the symptoms when i took the synthroid, but maybe it was from me being on such a small dose. Hopefully it will do it's job!
AS
so would you say it is helping now? as in you feel normal sometimes, or getting back to that point?

also, did you talk to ur doc about possibly being allergic to the synthroid?

scott
I would definitely say it has helped. Only sometimes i will get light headed, but the dizziness had subsided. These were the symptoms that have given me the biggest problem. Everyday that goes by i can slowly feel my body returning back to its normal point. Im 25 and my body just crashed when i started the synthroid. I really went through hypo hell.
I havent talked to my dr. in 4 mnths bc i personally thinks he sucks! The only allergy advice he gave me was the dye in the pills, so i'm taking the white 50mcg and cutting them into pieces. I thought i had an allergic reaction the first day i took synthroid bc i couldnt breathe, i was restless, and panicking. Looking back, i think the dose he prescribed me was just too strong. I would call your dr. to ask him about any allergies to it bc i would be interested in knowing that info too.